I was okay for a long while. My depression was under control as well as my anxiety issues. My Primary Care Physician was constantly telling me I was over medicated. She was right. I was taking Lamicatal, Wellbutrin, Celexa and Ativan. My psychiatrist is very old school so he was not supportive so I decided to go it alone while looking for a new psychiatrist.
First I slowly weaned off the Celexa. This was a good thing. I saw immediate benefits, foremost being the recovery of my libido and losing a bit of weight. Next was Lamicatal, I knew this was going to be a challenge so I slowly tapered from 400 to 300 to 200 etc. until I was off. That was around the end of June then BOOM! I immediately went into a tailspin. Depressed and very, very anxious. Very. Not a stupid person so I realized this was almost certainly the result of being off Lamictal. I decided to tough it out. I really wanted to be free of that drug. I think it is human nature that when are dependent on something, or someone, we rebel against it. But it has been over a month since I stopped taking it and I still do not feel right.
Easy answer is to start taking it again but that is not so easy due to the nature of the drug, the black box warning etc. Maybe I was wrong, I don't think there is a "Maybe" here but I am trying to be easy on myself, Lamictal was really keeping my anxiety issues at bay. Now it gets a little worse because I am taking more and more Ativan, a benzodiazepine, up to 6mg a day and I am starting to feel like an addict and now I am really dependent on something. <== Talk about irony.
The laws in my state limit the dispensing of Class 2's so I only get a 1 month supply of Ativan at at time. I never run out but at the end of the month I find myself pill counting and getting very anxious. Benzodiazepine withdrawal is absolute hell. I went 5 days without Ativan once, I forgot it before a trip, and I get chills just thinking about it. I really, really would love to get off Ativan but now is not the time.
Anyway, if you read this far so many thanks.